MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC HEMODIALYSIS SET: 2-L 15 FR X 23 CM RETR; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC HEMODIALYSIS SET: 2-L 15 FR X 23 CM RETR; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15232-VFE
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer provided three photos for investigation.The complaint of sheath tears incorrectly can be confirmed from the second and third photos as they reveal an irregular tear pattern in the sheath that is not across the score lines as intended.The customer also returned one sheath for investigation.Visual inspection of the sheath also confirmed that it was torn incorrectly.One tab became completely separated from the extrusion with a portion of the extrusion still molded onto it.It was also noted that the entire sheath extrusion was torn.Microscopic examination confirmed the damage and revealed that the point of tearing was irregular and not along the intended score lines.Functional testing could not be performed due to the condition of the returned sample.A device history record review was performed with one relevant finding.Two non-conformances for material c-70013-003 and lots 33p23k0339 , 33p23k0340 were initiated for peel away sheath tears incorrectly.The instructions for use (ifu) provided with this kit states "introduce catheter through hemostasis valve/sheath and advance to desired position.Sharply snap the tabs of valve housing in a plane perpendicular to the long axis of sheath to split valve and split sheath apart while withdrawing from vessel." the customer report of a sheath tearing incorrectly was confirmed by a complaint investigation of the returned sample.The returned sheath did not separate along the score lines as intended.The sheath is manufactured by a third party supplier; therefore, the supplier caused or contributed to this defect.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description
It was reported that "during the insertion of the catheter, when the peel-away sheath was being removed, the medical staff had to cut the distal tip with scissors to be able to remove it.The insertion was completed and no breach was observed on the catheter inserted." there was no reported patient harm or consequence.

Brand Name
HEMODIALYSIS SET: 2-L 15 FR X 23 CM RETR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19307742
Report Number9680794-2024-00463
Device Sequence Number12595897
Product Code MSD
UDI-Device Identifier10801902127256
UDI-Public10801902127256
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-15232-VFE
Device Lot Number33F23K0176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Initial Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient SexUnknown